Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 978, NWS Seattle, WA

May 5, 2012

NWS Seattle, WA issued this small craft advisory at May 5, 2012, 4:37 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 5, 2012, 4:37 PM PDT (23:37 UTC)
Expired
May 5, 2012, 8:44 PM PDT
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WHUS76 KSEW 052337
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
437 PM PDT SAT MAY 5 2012


PZZ131-060600-
/O.NEW.KSEW.SC.Y.0978.120505T2337Z-120506T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
437 PM PDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS. WIND WAVES 1 TO 4
  FEET. STRONGEST WINDS WILL BE NEAR THE SOUTH TIP OF VANCOUVER ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
766 
WHUS76 KSEW 060344
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
844 PM PDT SAT MAY 5 2012


PZZ131-060445-
/O.CAN.KSEW.SC.Y.0978.000000T0000Z-120506T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
844 PM PDT SAT MAY 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED TO BELOW 21 KNOTS.

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 5, 2:30 PM PDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 5, 2:30 PM PDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PDT SAT MAY 5 2012

.SYNOPSIS...SCATTERED SHOWERS WILL LINGER OVER THE EXTREME SOUTH OF
WESTERN WASHINGTON THIS EVENING. AN UPPER LEVEL RIDGE WILL BRING DRY
AND WARMER WEATHER SUNDAY AND MONDAY. AN UPPER TROUGH WILL REACH THE
PACIFIC NORTHWEST TUESDAY OR WEDNESDAY OF NEXT WEEK...WITH ANOTHER
UPPER RIDGE BRINGING MORE DRY WEATHER LATE IN THE WEEK.

&&

.SHORT TERM...RADAR SHOWS ISOLATED SHOWERS IN THE SOUTHWEST INTERIOR
SO HAVE KEPT THEM GOING A FEW MORE HOURS IN THE FORECAST FOR THIS
EVENING. BESIDES THOSE SHOWERS THERE IS A NORTH-SOUTH GRADIENT IN
CLOUDINESS WITH MOSTLY SUNNY SKIES IN THE NORTH...PARTLY SUNNY SKIES
OVER CENTRAL AREAS...AND MOSTLY CLOUDY SKIES SOUTH. THESE CLOUDS ARE
PROBABLY MOSTLY DUE TO DAYTIME HEATING. MOST OF THE CLOUDS AND ALL
OF THE SHOWERS SHOULD GO AWAY BY SUNSET.

SHOULD BE A DIFFERENT STORY OVER THE NEXT TWO DAYS. A STRONG UPPER
LEVEL RIDGE WILL GIVE A DRYING AND WARMING TREND. HAVE KEPT THE
MOSTLY SUNNY FORECAST FOR SUNDAY AND TOTALLY SUNNY FOR MONDAY. HIGHS
SUNDAY WILL BE MAINLY IN THE 60S AND ON MONDAY THEY WILL RANGE FROM
THE MID 60S NEAR THE WATER TO MID 70S INLAND.

THE WEATHER WILL BEGIN TO CHANGE TUESDAY. HEIGHTS FALL AS A WEAK
SYSTEM MAKES ITS WAY TOWARD THE COAST. MORE SIGNIFICANTLY...THE
ONSHORE SURFACE PRESSURE GRADIENT REALLY RAMPS UP TUESDAY AFTERNOON.
THERE ARE LIKELY TO BE SOME HIGH AND MID CLOUDS FROM THE APPROACHING
SYSTEM TUESDAY...BUT ON TUESDAY EVENING A STRONG MARINE PUSH IS
FORECAST. MODELS HAVE BEEN CONSISTENT ABOUT THIS FOR SEVERAL DAYS.
ALL THREE MAIN MODELS...GFS EURO AND NAM...SHOW A KUIL-KBLI PRESSURE
DIFFERENCE OF 4-6 MB. CERTAINLY THIS LOOKS LIKE A MARINE PUSH AND
STRATUS SHOULD POUR INLAND TUESDAY NIGHT. BURKE

.LONG TERM...AFTER THE PUSH WEDNESDAY SHOULD BE MOSTLY IF NOT
TOTALLY CLOUDY. HIGH TEMPERATURES WILL FALL CONSIDERABLY FROM
TUESDAY...BACK INTO THE 50S. A BROAD UPPER TROUGH ALSO MOVES OVER
THE REGION GIVING A CHANCE OF SHOWERS. THE TROUGH MOVES EAST
THURSDAY AND HEIGHTS COMMENCE A SLOW BUILD THAT LASTS INTO NEXT
WEEKEND. ONSHORE FLOW ALSO WEAKENS CONSIDERABLY BY THE WEEKEND. THE
UPSHOT IS THERE SHOULD BE A WARMING TREND THURSDAY THROUGH SATURDAY
WITH SKIES BECOMING SUNNIER. BURKE

&&

.AVIATION...AN UPPER LEVEL AND SURFACE RIDGE WILL GRADUALLY BUILD
OVER WESTERN WA THROUGH TONIGHT AND PERSIST THROUGH MONDAY. THE
LOWER AIR MASS IS STILL FAIRLY MOIST BELOW 6000 FEET THIS
AFTERNOON...BUT WILL CONTINUE DRYING SLOWLY...WITH SCT LAYERS
EXPECTED AFTER 00Z. THE AIR MASS WILL BE DRY BY SUNDAY MORNING WITH
GOOD VFR CONDITIONS...BUT ISOLATED STRATUS BELOW 2500 FEET MAY
DEVELOP 12Z-17Z SUNDAY.

KSEA...SCT-BKN035-050 LAYERS SHOULD DIMINISH TO SCT THIS
EVENING...WITH NO STRATUS EXPECTED SUNDAY MORNING. SW-W WINDS 4-7KT
THIS AFTERNOON WILL SHIFT TO N-NW THIS EVENING...MOST LIKELY DURING
THE 00Z-03Z PERIOD. KAM

&&

.MARINE...A SURFACE AND UPPER LEVEL RIDGE WILL CONTINUE BUILDING
OVER THE AREA THROUGH TONIGHT...THEN PERSIST THROUGH MONDAY EVENING.
WINDS WILL BE GENERALLY LESS THAN 15 KT...BUT MINOR FLUCTUATIONS IN
THE POSITION OF THE RIDGE AXIS WILL ALLOW SLIGHTLY STRONGER BUT
STILL SUB-SCA W FLOW THROUGH THE STRAIT SUNDAY AND MONDAY AFTERNOONS.

MODELS ARE IN AGREEMENT THAT A WEAK COLD FRONT WILL REACH THE COAST
MIDDAY TUESDAY WITH STRONG W-NW ONSHORE FLOW DEVELOPING WITH AND
BEHIND THE FRONT TUESDAY AFTERNOON AND NIGHT. THE ONSHORE FLOW
SHOULD BRING SCA LEVEL WINDS TO MUCH OF THE COASTAL AND INLAND
WATERS...WITH A GOOD CHANCE AT GALE FORCE WINDS IN THE STRAIT. I
HAVE GONE ABOVE THE 12Z WRF-GFS WINDS AND INDICATED GALES IN THE
CENTRAL AND EAST STRAIT TUESDAY AFTERNOON AND NIGHT. THIS ONSHORE
FLOW PATTERN WILL PERSIST UNTIL THE TRAILING UPPER LEVEL TROUGH
CROSSES THE AREA LATE WEDNESDAY AFTERNOON.

ANOTHER SURFACE RIDGE WILL BUILD OVER THE AREA THURSDAY. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.